MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-004
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 6-4mm amplatzer duct occluder was chosen for implant using a 6f amplatzer torqvue delivery system to close a patent ductus arteriosus (pda).Fluroscopy was used to determine the size of the device.The pda was 0.2mm on the pulmonary artery side.The patient had a type-a pda morphology.The device was deployed in the pda under fluoroscopy after a stability check was performed.No leak was observed.There was no difficulty with implanting the device.After detachment, the device completely dislodged to the aortic side and travelled to the abdominal aorta.The device was retrieved percutaneously.During retrieval, when the device was pulled into the sheath, the device became angled, resulting in a deformed shape.Another 6-4mm amplatzer duct occluder was implanted using the same delivery system.The physician believed that the cause of the embolization was possibly due to the device not being sufficiently pulled into the pulmonary artery side.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, the reported device migration appears to be related to procedural conditions.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20981382
Report Number2135147-2024-06505
Device Sequence Number18234405
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public(01)00811806011110(17)280430(10)9060579
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA-004
Device Lot Number9060579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM, 9-ITV06F180/80
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale
Patient Weight15 KG